Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 10, 2015, 2:54 AM CDT for 4 counties in Tennessee. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2015, 2:54 AM CDT (07:54 UTC)
- Expired
- Apr 10, 2015, 3:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:06 AM CDT | TSTM WND DMG | 1 S Lebanon, TN | FENCE BLOWN DOWN AT SOUTHSIDE ELEMENTARY SCHOOL SOUTH OF LEBANON |
| Apr 10, 3:10 AM CDT | TSTM WND DMG | 1 N Lebanon, TN | TREES WERE BLOWN DOWN ALONG HIGHWAY 231. |
| Apr 10, 3:11 AM CDT | TSTM WND GST 65 | 1 N Lebanon, TN | |
| Apr 10, 3:23 AM CDT | TSTM WND GST 65 | 7 Nnw Watertown, TN | REPORTED IN TUCKERS CROSSROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS54 KOHX 100754
SVROHX
TNC111-159-169-189-100830-
/O.NEW.KOHX.SV.W.0029.150410T0754Z-150410T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
254 AM CDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MACON COUNTY IN MIDDLE TENNESSEE...
WESTERN SMITH COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 AM CDT
* AT 251 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEBANON TO RURAL HILL...AND MOVING NORTHEAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARTSVILLE AND LEBANON AROUND 300 AM CDT.
WATERTOWN AROUND 310 AM CDT.
CARTHAGE AROUND 325 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TUCKERS CROSSROADS...DIXON
SPRINGS...SOUTH CARTHAGE AND PLEASANT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3646 8582 3609 8605 3607 8612 3607 8615
3607 8616 3603 8640 3611 8653 3632 8631
3631 8630 3633 8630 3646 8616
TIME...MOT...LOC 0754Z 238DEG 51KT 3630 8626 3612 8646
HAIL...<.75IN
WIND...60MPH
$$
271 follow-up statement
316
WWUS54 KOHX 100812
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 AM CDT FRI APR 10 2015
TNC111-159-169-189-100830-
/O.CON.KOHX.SV.W.0029.000000T0000Z-150410T0830Z/
SMITH TN-TROUSDALE TN-WILSON TN-MACON TN-
312 AM CDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MACON...WILSON...EASTERN TROUSDALE AND WESTERN SMITH COUNTIES UNTIL
330 AM CDT...
AT 309 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF HARTSVILLE TO LEBANON...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. DAMAGING WINDS HAVE BEEN REPORTED
WITH THIS STORM IN THE METRO NASHVILLE AREA.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
TROUSDALE...SOUTHEASTERN MACON...WESTERN SMITH AND WILSON COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...PLEASANT SHADE AND SOUTH
CARTHAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3646 8582 3609 8605 3603 8639 3607 8646
3645 8611
TIME...MOT...LOC 0811Z 240DEG 54KT 3637 8602 3619 8623
HAIL...<.75IN
WIND...70MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:57 AM CDT, 57 minutes earlier.
Area forecast discussion, Apr 10, 1:57 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 AM CDT FRI APR 10 2015 .DISCUSSION...SURFACE FRONT HAS ENTERED MIDDLE TENNESSEE WITH A CONSIDERABLE AMOUNT OF SHOWERS AND THUNDERSTORMS ON BOTH SIDES OF THE BOUNDARY. CURRENTLY THERE ARE NO WATCHES OR WARNINGS IN EFFECT ACROSS THE MID STATE. THE 06Z LAPS SOUNDING STILL SHOWS A GOOD AMOUNT OF INSTABILITY AND DEEP MOISTURE IN PLACE, SO CANNOT RULE OUT A FEW STORMS REACHING SEVERE CRITERIA BEFORE IT'S OVER. COLD FRONT LIKELY WON'T EXIT THE MID STATE UNTIL AFTER 12Z, WITH PRECIPITATION ENDING FROM WEST TO EAST DURING THE MORNING, PERHAPS SOME LINGERING SHOWERS ALONG THE CUMBERLAND PLATEAU INTO THE AFTERNOON. EXPECT DRY, COOLER WEATHER THIS WEEKEND AS HIGH PRESSURE MOVES ACROSS THE REGION. NEXT ACTIVE WEATHER WILL OCCUR AS A SYSTEM MOVES OUT OF THE GULF COASTAL REGION SUNDAY NIGHT AND LAYS A BOUNDARY ACROSS THE TENNESSEE VALLEY THAT WILL KEEP MOISTURE LOCKED IN AS A SERIES OF IMPULSES KEEPS SCATTERED POP'S IN THE FORECAST FOR MOST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 46 71 46 / 30 10 05 05 CLARKSVILLE 66 42 70 44 / 10 10 05 05 CROSSVILLE 68 42 67 42 / 70 10 10 05 COLUMBIA 68 46 73 47 / 30 10 05 05 LAWRENCEBURG 70 46 73 47 / 30 10 05 05 WAVERLY 67 42 72 45 / 10 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, Apr 9, 5:00 AM CDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU APR 9 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE OVERNIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM, SOME OF WHICH MAY BECOME SEVERE. THE PRIMARY HAZARDS ARE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THIS ACTIVITY WILL LIKELY AFFECT MIDDLE TENNESSEE FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD AND POSSIBLY INTO EARLY MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Apr 10, 1:01 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT FRI APR 10 2015
TNZ005>007-026-100630-
CHEATHAM-MONTGOMERY-ROBERTSON-STEWART-
101 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR CLARKSVILLE...MOVING NORTHEAST AT
45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE AND ADAMS.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3665 8692 3632 8726 3632 8729 3635 8759
3637 8759 3637 8768 3665 8748Special weather statement, Apr 10, 1:29 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 AM CDT FRI APR 10 2015
TNZ007-025-026-100700-
CHEATHAM-DICKSON-ROBERTSON-
129 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND ROBERTSON
COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHEATHAM DAM...ASHLAND CITY...
PLEASANT VIEW...CEDAR HILL AND SPRINGFIELD.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3649 8673 3638 8688 3639 8691 3636 8691
3618 8716 3631 8730 3638 8724 3643 8717
3642 8715 3644 8715 3646 8712 3651 8712
3656 8714 3663 8708 3664 8706The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:00 PM CDT | Special Weather Statement | OHX | Perry | 45 min |
| Apr 9, 8:44 PM CDT | Special Weather Statement | OHX | Wayne | 31 min |
| Apr 10, 1:01 AM CDT | Special Weather Statement | OHX | Montgomery | 29 min |
| Apr 10, 1:29 AM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 31 min |
| Apr 10, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 37 min |
| Apr 10, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 33 min |
| Apr 10, 3:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 28 min |
| Apr 10, 3:27 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 33 min |
| Apr 10, 3:35 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Wilson | 25 min |
| Apr 10, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 51 min |
| Apr 10, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam, Smith | 48 min |
| Apr 10, 4:37 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Apr 10, 4:48 AM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.